Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 15, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 20, 2004, 2:11 PM CST for Smith County, Wilson County, Tennessee. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 20, 2004, 2:11 PM CST (20:11 UTC)
- Expired
- Mar 20, 2004, 3:00 PM CST
- In force
- 49 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Smith County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 50 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 20, 11:50 AM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1720 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
633
WUUS54 KOHX 202011
SVRBNA
TNC159-189-202100-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
210 PM CST SAT MAR 20 2004
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SMITH COUNTY IN TENNESSEE
WILSON COUNTY IN TENNESSEE
* UNTIL 300 PM CST
* AT 207 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR LEBANON...MOVING EAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE GORDONSVILLE AND SOUTH
CARTHAGE
AT 205 PM CST...A STORM SPOTTER REPORTED HAIL THE SIZE OF DIMES IN
THE LEBANON AREA. THIS STORM ALSO APPEARED TO BE INTENSIFYING AND
WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS TO 60 MPH AND HAIL
THE SIZE OF PENNIES.
SEVERE THUNDERSTORM WINDS CAN BE AS DESTRUCTIVE AS A TORNADO. FOR
YOUR SAFETY, GO TO A SAFE PLACE IMMEDIATELY.
LAT...LON 3627 8585 3623 8579 3615 8582 3610 8591
3613 8626 3625 8641 3633 8620 3630 8615
3640 8601 3642 8584
$$
STEIGERWALDTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 20, 1:45 PM CST, 26 minutes earlier.
Area forecast discussion, Mar 20, 1:45 PM CST, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 145 PM CST SAT MAR 20 2004 SEVERE THUNDESTORM WATCH IN EFFECT UNTIL 6 PM FOR ALL OF MID STATE EXCEPT FOR GRUNDY COUNTY. NOT ALOT OF TIME FOR AFD WITH ON-GOING SEVERE WEATHER IN MID STATE AS AM IN DUAL MODE. CURRENT LINE OF SEVERE STORMS EXPECTED IN THE NASHVILLE AREA AROUND 3 PM CST...AND BEGIN TO ENTER SOUTHERN AND EASTERN AREAS AFTER 4 PM CST. COLD FRONT DIVING SOUTHEAST WITH A LINE OF SEVERE THUNDERSTORMS JUST AHEAD OF IT FROM CENTRAL KENTUCKY BACK INTO WESTERN TN. AN EVEN STRONGER COLD FRONT POISED TO DIVE SOUTHEAST FROM SOUTHERN MINNESOTA AND WISCONSIN TONIGHT BRINGING MUCH COLDER AIR TO MID STATE OVERNIGHT. SUNDAYS HIGHS IN THE 40S. HIGH PRESSURE BUILDS INTO THE AREA ON SUNDAY WITH CHILLY NORTH WINDS. HIGH PRESSURE SLIPS EAST OF MID STATE ON TUESDAY ALLOWING FOR A RETURN TO SOUTHERLY WINDS AND MORE SEASONABLE TEMPS. .BNA WATCHES/WARNINGS/ADVISORIES... NONE. && BOYD 01
Hazardous weather outlook, Mar 20, 8:39 AM CST, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 839 AM CST SAT MAR 20 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-211130- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 839 AM CST SAT MAR 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT RAIN SHOWERS AND THUNDERSTORMS ARE LIKELY...SOME POSSIBLY SEVERE THIS AFTERNOON AND EARLY TONIGHT. PRIMARY THREAT WILL BE DOWNBURST WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND TONIGHT. BOYD 01
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 12:13 PM CST | Severe Thunderstorm Warning | OHX | Stewart | 62 min |
| Mar 20, 12:58 PM CST | Severe Thunderstorm Warning | OHX | Montgomery | 62 min |
| Mar 20, 1:13 PM CST | Severe Thunderstorm Warning | OHX | Stewart | 62 min |
| Mar 20, 1:15 PM CST | Severe Thunderstorm Warning | OHX | Benton | 45 min |
| Mar 20, 1:30 PM CST | Tornado Warning | OHX | Stewart | 45 min |
| Mar 20, 1:36 PM CST | Severe Thunderstorm Warning | OHX | Robertson | 54 min |
| Mar 20, 1:41 PM CST | Flash Flood Warning | OHX | Stewart | 2 hr |
| Mar 20, 1:41 PM CST | Severe Thunderstorm Warning | OHX | Sumner | 34 min |
| Mar 20, 1:45 PM CST | Severe Thunderstorm Warning | OHX | Houston | 60 min |
| Mar 20, 1:58 PM CST | Severe Thunderstorm Warning | OHX | Montgomery | 62 min |
| Mar 20, 2:07 PM CST | Severe Thunderstorm Warning | OHX | Dickson, Humphreys | 38 min |
| Mar 20, 2:10 PM CST | Severe Thunderstorm Warning | OHX | Dickson, Humphreys | 35 min |
| Mar 20, 2:32 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Robertson | 43 min |
| Mar 20, 2:39 PM CST | Flash Flood Warning | OHX | Sumner | 2 hr |
| Mar 20, 2:42 PM CST | Severe Thunderstorm Warning | OHX | Davidson, Sumner | 33 min |
| Mar 20, 2:47 PM CST | Severe Thunderstorm Warning | OHX | Williamson | 43 min |
| Mar 20, 2:55 PM CST | Severe Thunderstorm Warning | OHX | Jackson, Overton | 35 min |
| Mar 20, 3:18 PM CST | Severe Thunderstorm Warning | OHX | Fentress | 42 min |
| Mar 20, 3:19 PM CST | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 41 min |
| Mar 20, 3:50 PM CST | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Warren | 55 min |
| Mar 20, 4:09 PM CST | Severe Thunderstorm Warning | OHX | White | 31 min |
| Mar 20, 4:29 PM CST | Severe Thunderstorm Warning | OHX | Cumberland | 31 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.